MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (damage) issue.The reporter alleged the battery compartment was cracked.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 16-mar-2018 with the following findings: a review of the pump¿s black box and alarm history showed evidence of multiple unexplained pump reboot events.During investigation, the battery compartment was found to be cracked above and below the grip pad.The returned battery cap was found to be undamaged and able to properly secure to the pump.The battery cap was tightened then unscrewed ½ turn with no observed power loss.During testing, the pump successfully completed the rewind, load, and prime steps without any power interruptions or issues.The pump successfully completed the 24 hour duration test without any power or reset issues.The pump cover was removed and there was no evidence of moisture or damage to the internal components.The original complaint of a power issue was noted in the pump history but unable to be duplicated during investigation.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7296254
Report Number2531779-2018-04207
Device Sequence Number1029510
Product Code OYC
UDI-Device Identifier10840406100617
UDI-Public10840406100617
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Was the Report Sent to FDA? Yes
Device Age20 MO
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR